Advanced Search
Article Contents
Article Contents

Brief survey on the topological entropy

Abstract Related Papers Cited by
  • In this paper we give a brief view on the topological entropy. The results here presented are well known to the people working in the area, so this survey is mainly for non--experts in the field.
    Mathematics Subject Classification: Primary: 37E25, 37B40.


    \begin{equation} \\ \end{equation}
  • [1]

    R. L. Adler, A. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc., 114 (1965), 309-319.doi: 10.1090/S0002-9947-1965-0175106-9.


    R. L. Adler and M. H. McAndrew, The entropy of Chebyshev polynomials, Trans. Amer. Math. Soc., 121 (1966), 236-241.doi: 10.1090/S0002-9947-1966-0189005-0.


    L. Alsedà, J. Llibre, F. Mañosas and M. Misiurewicz, Lower bounds of the topological entropy for continuous maps of the circle of degree one, Nonlinearity, 1 (1988), 463-479.doi: 10.1088/0951-7715/1/3/004.


    L. Alsedà, J. Llibre and M. Misiurewicz, Combinatorial Dynamics and Entropy in Dimension One, Second edition, Advanced Series in Nonlinear Dynamics, Vol. 5, World Scientific Publishing Co., Inc., River Edge, NJ, 2000.doi: 10.1142/4205.


    L. Alsedà, J. Llibre, M. Misiurewicz and C. Simó, Twist periodic orbits and topological entropy for continuous maps of the circle of degree one which have a fixed point, Ergod. Th. & Dynam. Sys., 5 (1985), 501-517.doi: 10.1017/S0143385700003126.


    J. Auslander and Y. Katznelson, Continuous maps of the circle without periodic points, Israel J. Math., 32 (1979), 375-381.doi: 10.1007/BF02760466.


    L. Block and E. M. Coven, Topological conjugacy and transitivity for a class of piecewise monotone maps of the interval, Trans. Amer. Math. Soc., 300 (1987), 297-306.doi: 10.1090/S0002-9947-1987-0871677-X.


    L. Block, J. Guckenheimer, M. Misiurewicz and L.-S. Young, Periodic points and topological entropy of one dimensional maps, in Global Theory of Dynamical Systems, Lecture Notes in Math., 819, Springer, Berlin, 1980, 18-34.


    A. M. Blokh, On sensitive mappings of the interval, Russian Math. Surveys, 37 (1982), 189-190.


    A. M. Blokh, On transitive mappings of one-dimensional branched manifolds, Differential-Difference Equations and Problems of Mathematical Physics (in Russian), 131, Akad. Nauk Ukrain. SSR, Inst. Mat., Kiev, 1984, 3-9.


    A. M. Blokh, On the connection between entropy and transitivity for one-dimensional mappings, Russian Math. Surveys, 42 (1987), 209-210.


    A. M. Blokh, The spectral decomposition, periods of cycles and misiurewicz conjecture for graph maps, in Ergodic Theory and Related Topics, III (Güstrow, 1990), Lecture Notes in Math., 1514, Springer, Berlin, 1992, 24-31.doi: 10.1007/BFb0097525.


    R. Bowen, Topological entropy and axiom A, in Global Analysis (Proc. Symp. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, RI, 1970, 23-41.


    R. Bowen, Entropy for group endomorphisms and homogeneous spaces, Trans. Amer. Math. Soc., 153 (1971), 401-414; Erratum: Trans. Amer. Math. Soc., 181 (1973), 509-510.doi: 10.1090/S0002-9947-1971-0274707-X.


    R. Bowen, Entropy for maps of the interval, Topology, 16 (1977), 465-467.doi: 10.1016/0040-9383(77)90052-0.


    R. Bowen, Entropy and the fundamental group, in The Structure of Attractors in Dynamical Systems, Lecture Notes in Math., 668, Springer-Verlag, Berlin, 1978, 21-29.


    P. Boyland, Topological methods in surface dynamics, Topology Appl., 58 (1994), 223-298.doi: 10.1016/0166-8641(94)00147-2.


    P. Boyland, Isotopy stability of dynamics on surfaces, Geometry and Topology in Dynamics (Winston-Salem, NC, 1998/San Antonio, TX, 1999), Contemp. Math., Amer. Math. Soc., 246, Providence, RI, 1999, 17-45.doi: 10.1090/conm/246/03772.


    J. Franks and M. Misiurewicz, Topological methods in dynamics, in Handbook of Dynamical Systems, Vol. 1A, North-Holland, Amsterdam, 2002, 547-598.doi: 10.1016/S1874-575X(02)80009-1.


    D. Fried, Entropy and twisted cohomology, Topology, 25 (1986), 455-470.doi: 10.1016/0040-9383(86)90024-8.


    D. Fried and M. Shub, Entropy linearity and chain-reccurence, Publ. Math. de l'IHES, 50 (1979), 203-214.


    S. Friedland, Entropy of holomorphic and rational maps: A survey, in Dynamics, Ergodic Theory, and Geometry, Math. Sci. Res. Inst. Publ., 54, Cambridge Univ. Press, Cambridge, 2007, 113-128.doi: 10.1017/CBO9780511755187.005.


    M. Gromov, Entropy, homology and semialgebraic geometry, Séminaire Bourbaki, Vol. 1985-1986, Astérisque, No. 145-146, (1987), 225-240.


    M. Gromov, Three remarks on the geodesic dynamics and fundamental groups, L'Enseign. Math., 46 (2000), 391-402.


    J. Guaschi and J. Llibre, Periodic points of $C^1$ maps and the asymptotic Lefschetz number, Inter. J. of Bifurcation and Chaos, 5 (1995), 1369-1373.doi: 10.1142/S0218127495001046.


    B. Hasselblatt and A. Katok, Handbook of Dynamical Systems, Vol. 1A, North-Holland, Amsterdam, 2002.


    R. Ito, Rotation sets are closed, Math. Proc. Cambridge Philos. Soc., 89 (1981), 107-111.doi: 10.1017/S0305004100057984.


    B. Jiang, Nielsen theory for periodic orbits and applications to dynamical systems, Contemp. Math., 152 (1993), 183-202.doi: 10.1090/conm/152/01323.


    B. Jiang, Estimation of the number of periodic orbits, Pacific J. of Math., 172 (1996), 151-185.


    V. Y. Kaloshin, Generic diffeomorphisms with superexponential growth of number of periodic orbits, Comm. Math. Phys., 211 (2000), 253-271.doi: 10.1007/s002200050811.


    A. Katok, The entropy conjecture, in Smooth Dynamical Systems (Russian), Izdat. "Mir", Moscow, 1977, 181-203.


    A. Katok, Fifty years of entropy in dynamics: 1958-2007, J. Mod. Dyn., 1 (2007), 545-596.doi: 10.3934/jmd.2007.1.545.


    J. Llibre and M. Misiurewicz, Horseshoes, entropy and periods for graph maps, Topology, 32 (1993), 649-664.doi: 10.1016/0040-9383(93)90014-M.


    J. Llibre and R. Saghin, Results and open questions on some of the invariants measuring the dynamical complexity of a map, Fund. Math., 206 (2009), 307-327.doi: 10.4064/fm206-0-19.


    A. Manning, Topological entropy and the first homology group, in Dynamical systems - Warwick 1974, Lecture Notes in Math., 468, Springer-Verlag, Berlin, 1975, 185-190.


    W. Marzantowicz and F. Przytycki, Entropy conjecture for continuous maps of nilmanifolds, Israel J. of Math., 165 (2008), 349-379.doi: 10.1007/s11856-008-1015-0.


    W. Marzantowicz and F Przytycki, Estimates of the topological entropy from below for continuous self-maps on some compact manifolds, Discrete Contin. Dyn. Syst.- Series A, 21 (2008), 501-512.doi: 10.3934/dcds.2008.21.501.


    J. Milnor and W. Thurston, On iterated maps of the interval, in Dynamical Systems, Lecture Notes in Math., 1342, Springer, Berlin, 1988, 465-563.doi: 10.1007/BFb0082847.


    M. Misiurewicz, Horseshoes for mappings of an interval, Bull. Acad. Pol. Sci., Sér. Sci. Math., 27 (1979), 167-169.


    M. Misiurewicz, Horseshoes for continuous mappings of an interval, in Dynamical Systems, Liguori, Napoli, 1980, 127-135.


    M. Misiurewicz, Twist sets for maps of the circle, Ergodic Theory & Dynam. Systems, 4 (1984), 391-404.doi: 10.1017/S0143385700002534.


    M. Misiurewicz, Jumps of entropy in one dimension, Fund. Math., 132 (1989), 215-226.


    M. Misiurewicz and F. Przytycki, Topological entropy and degree of smooth mappings, Bull. Ac. Pol. Sci., 25 (1977), 573-574.


    M. Misiurewicz and W. Szlenk, Entropy of piecewise monotone mappings, Studia Math., 67 (1980), 45-63.


    S. Newhouse, J. Palis and F. Takens, Bifurcations and stability of families of diffeomorphisms, Inst. Hautes Études Sci. Publ. Math., 57 (1983), 5-71.


    S. Newhouse, Entropy and volume, Erg. Th. & Dyn. Syst., 8 (1988), 283-299.doi: 10.1017/S0143385700009469.


    S. Newhouse, Entropy in smooth dynamical systems, Proceedings of the International Congress of Mathematicians, Vol. I, II (Kyoto, 1990), Math. Soc. Japan, Tokyo, 1991, 1285-1294.


    W. Parry, Symbolic dynamics and transformations of the unit interval, Trans. Amer. Math. Soc., 122 (1966), 368-378.doi: 10.1090/S0002-9947-1966-0197683-5.


    J. Rothschild, On the Computation of Topological Entropy, Thesis, CUNY, 1971.


    D. Ruelle and D. Sullivan, Currents, flows and diffeomorphisms, Topology, 14 (1975), 319-327.doi: 10.1016/0040-9383(75)90016-6.


    R. Saghin and Z. Xia, The entropy conjecture for partially hyperbolic diffeomorphism with 1-D center, Topology Appl., 157 (2010), 29-34.doi: 10.1016/j.topol.2009.04.053.


    M. Shub, Dynamical Systems, filtrations and entropy, Bull. Amer. Math. Soc., 80 (1974), 27-41.doi: 10.1090/S0002-9904-1974-13344-6.


    M. Shub, All, most, some differentiable dynamical systems, International Congress of Mathematicians, Vol. III, Eur. Math. Soc., Zurich, 2006, 99-120.


    M. Shub and R. Williams, Entropy and stability, Topology, 14 (1975), 329-338.doi: 10.1016/0040-9383(75)90017-8.


    Y. Yomdin, Volume growth and entropy, Israel J. Math., 57 (1987), 285-300.doi: 10.1007/BF02766215.


    Y. Yomdin, $C^k$-resolution of semialgebraic mappings. Addendum to: "Volume growth and entropy", Israel J. Math., 57 (1987), 301-317.doi: 10.1007/BF02766216.


    L. S. Young, Entropy in dynamical systems, in Entropy, Princeton Ser. Appl. Math., Princeton Univ. Press, Princeton, NJ, 2003, 313-327.


    L. S. Young, On the prevalence of horseshoes, Trans. Amer. Math. Soc., 263 (1981), 75-88.doi: 10.1090/S0002-9947-1981-0590412-0.

  • 加载中

Article Metrics

HTML views() PDF downloads(627) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint